Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 75, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 19, 2004, 2:58 AM CDT for Shelby County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2004, 2:58 AM CDT (07:58 UTC)
- Expired
- Oct 19, 2004, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 4:30 AM CDT | FLASH FLOOD | Southwest Memphis, TN | SEVERAL ROADS WATER COVERED. TRAINED SPOTTER MEASURED 3.74 INCHES IN FOUR HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3284 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 190803
FFWMEM
TNC157-191000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
258 AM CDT TUE OCT 19 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 500 AM CDT
* AT 258 AM CDT...RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF SHELBY
COUNTY. RADAR ESTIMATED RAINFALL AMOUNTS RANGED FROM 1 INCH TO 2
AND A HALF INCHES IN ONE HOUR. MORE HEAVY RAIN WILL BE MOVING INTO
SHELBY COUNTY FROM CRITTENDEN AND ST. FRANCIS COUNTIES IN EAST
CENTRAL ARKANSAS THROUGH 5 AM.
* CITIES AFFECTED THROUGH 500 AM CDT INCLUDE...
SOUTHWEST MEMPHIS...SOUTHEAST MEMPHIS...MILLINGTON...LAKELAND...
GERMANTOWN...FRAYSER...ELLENDALE...EADS...DOWNTOWN MEMPHIS...
COLLIERVILLE...BOLTON...BARTLETT...ARLINGTON
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3538 8965 3501 8965 3502 9029 3511 9011
3529 9010 3537 9007
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 3:49 PM CDT, 11 hours 9 minutes earlier.
Area forecast discussion, Oct 18, 3:49 PM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT MON OCT 18 2004 .SHORT TERM...LATEST SURFACE PLOT SHOWS SURFACE WARM FRONT STRETCHING FROM EAST CENTRAL MISSOURI INTO THE OHIO RIVER VALLEY. SURFACE DEWPOINTS ACROSS THE REGION RANGE FROM THE MIDDLE 60S INTO THE LOWER 70S. VISIBLE SATELLITE IMAGERY SHOWING SCATTERED CU/AC FIELD ACROSS MUCH OF ARKANSAS AND LOUISIANA. MAIN FORECAST CONCERN TONIGHT IS SEVERE THUNDERSTORM POTENTIAL. RUC ANALYSIS INDICATES 700 MB TROUGH WILL MOVE ACROSS THE LOWER/MIDDLE MISSISSIPPI VALLEY OVERNIGHT. MODEL SOUNDINGS STILL INDICATE A DECENT AMOUNT DIRECTIONAL SHEAR WILL REMAIN ACROSS THE MID SOUTH TONIGHT WITH 0-3KM SRH VALUES AROUND 200 M2/S2...LI/S AROUND -5...AND CAPES AROUND 2500 J/KG. HOWEVER WITH WATER VAPOR IMAGERY SHOWING UPPER LEVEL RIDGING BUILDING INTO THE SOUTHERN PLAINS...SEVERE POTENTIAL MAY BECOME SOMEWHAT LIMITED AS THE EVENING PROGRESSES. .LONG TERM...TUESDAY...MID/UPPER LEVEL SHEAR AXIS WILL SLIDE ACROSS LOUISIANA AND MISSISSIPPI. LIFTING MECHANISM WILL BE HARDER TO COME BY AS MID LEVEL RIDGING WILL BE PRESENT ACROSS THE MID SOUTH. A MODIFIED SURFACE PARCEL PRODUCES SURFACE BASED CAPES IN EXCESS OF 2500 J/KG...LI/S AROUND -7...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. 850MB TEMPERATURES AROUND 16C SUPPORT HIGHS IN THE UPPER 70S TO LOWER 80S. THUNDERSTORM CHANCES WILL DIMINISH TUESDAY NIGHT AS UPPER LEVEL RIDGING BUILDS ACROSS THE MID SOUTH. DEWPOINTS IN THE MID 60S TO LOWER 70S WILL KEEP LOWS QUITE MILD. WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE AFTERNOON AS CAPES ABOVE 2500J/KG...RELATIVELY LIGHT 850-500 MB WIND FIELDS...AND LI/S AROUND -6. NO MAJOR FOCUSING MECHANISM WILL BE PRESENT WITH MID/UPPER LEVEL RIDGING AND THINK THAT ANY SEVERE THUNDERSTORM ACTIVITY WOULD BE VERY ISOLATED. THURSDAY THROUGH THROUGH MONDAY...MAIN DIFFERENCES BETWEEN CURRENT AND PREVIOUS LONG RANGE MODELS WITH LONG WAVE TROUGH PASSAGE SHOW EUROPEAN QUICKER...AND GFS A LITTLE DEEPER. IT LOOKS LIKE THE FRONT STALLING OUT ACROSS THE MID SOUTH AND MOVING BACK NORTH AS A WARM FRONT AS HIGH BUILDS OVER THE GULF. WILL HAVE POPS DECREASING TO SLIGHT CHANCE BY THE END OF THE WEEKEND AND DRY FORECAST FOR MONDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && CJC
Hazardous weather outlook, Oct 19, 1:05 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 105 AM CDT TUE OCT 19 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 105 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A TORNADO WATCH IS IN EFFECT FOR MOST OF THE MID SOUTH UNTIL 4 AM. THIS WATCH INCLUDES NORTHEAST ARKANSAS...WEST TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHERN MISSISSIPPI EXCEPT TALLAHATCHIE... YALOBUSHA...CALHOUN...CHICKASAW AND MONROE COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF THE MID SOUTH. AN AREA OF LOW PRESSURE LOCATED OVER SOUTHEASTERN MISSOURI COUPLED WITH AN UPPER LEVEL DISTURBANCE WILL CAUSE THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE MID SOUTH TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE WITH TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY FOR MUCH OF THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT OF LARGE HAIL. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THE END OF THE WEEK. AT THIS TIME...THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TONIGHT AND POSSIBLY TUESDAY.
In the hours before
Local storm report, Oct 18, 9:55 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO COOTER 36.05N 89.81W
10/18/2004 PEMISCOT MO EMERGENCY MNGR
*** 2 FATAL *** TORNADO STRUCK SOUTHEAST PART OF TOWN AT
COTTONWOOD POINT NEAR MISSISSIPPI RIVER. 2 FATALITIES...2
PERSONS STILL MISSING.
0912 PM TORNADO 3 W PARIS 36.30N 88.36W
10/18/2004 HENRY TN LAW ENFORCEMENT
PROBABLE TORNADO RIPPED ROOF OF MANUFACTURING BUILDING.
0912 PM TSTM WND DMG 2 N PARIS 36.33N 88.31W
10/18/2004 HENRY TN FIRE DEPT/RESCUE
*** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR.
0913 PM HAIL WHEELER 34.58N 88.60W
10/18/2004 0.75 INCH PRENTISS MS TRAINED SPOTTER
0925 PM HAIL 2 SE COOTER 36.03N 89.78W
10/18/2004 1.00 INCH PEMISCOT MO AMATEUR RADIO
QUARTER SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR.
&&Special weather statement, Oct 18, 10:12 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1012 PM CDT MON OCT 18 2004 ARZ049-058-190345- LEE AR-PHILLIPS AR- 1012 PM CDT MON OCT 18 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER MARVELL AT 1012 PM CDT... MOVING EAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF HELENA...MARIANNA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Oct 18, 10:24 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD FRAYSER 35.22N 89.97W
10/18/2004 SHELBY TN TRAINED SPOTTER
2 FEET OF WATER REPORTED NEAR THE INTERSECTION OF JAMES
AND HOLLYWOOD RD
1230 PM TSTM WND DMG EADS 35.20N 89.67W
10/18/2004 SHELBY TN PUBLIC
SIDING TORN OFF OF A HOUSE. POWER POLE ALSO BLOWN DOWN.
0310 PM HAIL 10 S CORINTH 34.79N 88.52W
10/18/2004 0.75 INCH ALCORN MS TRAINED SPOTTER
NIKEL AND DIME SIZE HAIL
0312 PM HAIL GLEN 34.87N 88.50W
10/18/2004 1.75 INCH ALCORN MS TRAINED SPOTTER
GOLF BALL SIZED HAIL
0330 PM HAIL 5 S KOSSUTH 34.80N 88.64W
10/18/2004 1.00 INCH ALCORN MS TRAINED SPOTTER
SOME DIME SIZED HAIL IN ADDITION TO QUARTER SIZE HAIL.
0331 PM FUNNEL CLOUD 7 E RIENZI 34.76N 88.41W
10/18/2004 ALCORN MS TRAINED SPOTTER
THE TOWN OF JACINTO JUST NORTH OF PRENTISS COUNTY...A
FUNNEL CLOUD WAS SPOTTED.
0352 PM HAIL 2 N IUKA 34.84N 88.20W
10/18/2004 0.75 INCH TISHOMINGO MS AIRPLANE PILOT
DIME SIZE HAIL
0352 PM HAIL 2 N IUKA 34.84N 88.20W
10/18/2004 0.75 INCH TISHOMINGO MS TRAINED SPOTTER
DIME SIZED HAIL
0354 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
10/18/2004 TISHOMINGO MS TRAINED SPOTTER
TREES DOWN ONTO 2 TO 3 HOMES. REPORTED BY TRAINED
SPOTTER.
0354 PM TSTM WND DMG 7 E IUKA 34.81N 88.07W
10/18/2004 COLBERT AL TRAINED SPOTTER
IN TOWN OF BURNSVILLE LARGE TREES FELL ON 2 TO 3 HOMES.
0400 PM TSTM WND DMG 1 SE BURNSVILLE 34.83N 88.30W
10/18/2004 TISHOMINGO MS EMERGENCY MNGR
TREE DOWN ACROSS GARAGE NEAR CR171 AND HWY 72. REPORTED
BY COUNTY EMA.
0400 PM TSTM WND DMG 3 S IUKA 34.76N 88.20W
10/18/2004 TISHOMINGO MS LAW ENFORCEMENT
SIDING BLOWN OFF BOTH SIDES OF HOUSE. REPORTED BY COUNTY
EMA.
0400 PM TSTM WND DMG 7 E IUKA 34.81N 88.07W
10/18/2004 COLBERT AL TRAINED SPOTTER
WIDESPREAD WIND DAMAGE 3 MILES SOUTH OF BURNSVILLE. ROOF
DAMAGE AND TREES DOWN.
0400 PM TSTM WND DMG 3 S BURNSVILLE 34.80N 88.32W
10/18/2004 TISHOMINGO MS LAW ENFORCEMENT
WIDESPREAD ROOF DAMAGE AND TREES UPROOTED ALONG HIGHWAY
365.
0404 PM FUNNEL CLOUD IUKA 34.81N 88.20W
10/18/2004 TISHOMINGO MS FIRE DEPT/RESCUE
0404 PM FUNNEL CLOUD 1 W IUKA 34.81N 88.21W
10/18/2004 TISHOMINGO MS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED FUNNEL CLOUD JUST WEST OF CITY
OF IUKA
0440 PM HAIL 3 SW DELAPLAINE 36.20N 90.76W
10/18/2004 1.50 INCH GREENE AR TRAINED SPOTTER
0500 PM FUNNEL CLOUD 5 W MARMADUKE 36.19N 90.48W
10/18/2004 GREENE AR LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF HWY 135
AND 141.
0500 PM HAIL 5 W MARMADUKE 36.19N 90.48W
10/18/2004 0.75 INCH GREENE AR LAW ENFORCEMENT
0510 PM TORNADO LAFE 36.21N 90.50W
10/18/2004 GREENE AR BROADCAST MEDIA
TORNADO REPORTED ON THE GROUND NEAR LAFE BY MEDIA.
0515 PM TORNADO 4 N MARMADUKE 36.25N 90.39W
10/18/2004 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND REPORTED BY TRAINED SPOTTER
0516 PM TORNADO BIGGERS 36.33N 90.81W
10/18/2004 RANDOLPH AR LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND BY LAW ENFORCEMENT.
0532 PM TORNADO PEACH ORCHARD 36.28N 90.66W
10/18/2004 CLAY AR LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND BY LAW ENFORCEMENT.
0621 PM HAIL 1 N HOLCOMB 36.41N 90.02W
10/18/2004 0.75 INCH DUNKLIN MO TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER.
0622 PM HAIL WALCOTT 36.03N 90.67W
10/18/2004 0.75 INCH GREENE AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT.
0655 PM FUNNEL CLOUD 2 NE PARAGOULD 36.08N 90.49W
10/18/2004 GREENE AR TRAINED SPOTTER
2 FUNNEL CLOUDS REPORTED BY TRAINED SPOTTER 2.5 MILES
NORTHEAST OF HWYS 412 AND 135.
0710 PM TORNADO PARAGOULD 36.06N 90.51W
10/18/2004 GREENE AR PUBLIC
2 TORNADOES OBSERVED ON THE GROUND. REPORTED BY PUBLIC.
0734 PM TSTM WND DMG RIVES 36.36N 89.05W
10/18/2004 OBION TN EMERGENCY MNGR
TREES DOWN. REPORTED BY COUNTY EMA.
0735 PM FUNNEL CLOUD KENNETT 36.24N 90.05W
10/18/2004 DUNKLIN MO TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY TRAINED SPOTTER.
0737 PM FUNNEL CLOUD UNION CITY 36.42N 89.05W
10/18/2004 OBION TN EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR PLEASANT VALLEY ROAD BY COUNTY
EMA.
0745 PM FUNNEL CLOUD 3 E ENVILLE 35.39N 88.37W
10/18/2004 CHESTER TN EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST EAST OF JACKS CREEK BY COUNTY
EMA.
0755 PM TORNADO COOTER 36.05N 89.81W
10/18/2004 PEMISCOT MO EMERGENCY MNGR
*** 3 FATAL, 4 INJ *** TORNADO STRUCK SOUTHEAST PART OF
TOWN AT COTTONWOOD POINT NEAR MISSISSIPPI RIVER. 3
FATALITIES...4 IN HOSPITAL. ALL PERSONS ARE ACCOUNTED
FOR. ONE HOUSE DESTROYED...2 MOBILE HOMES DESTROYED...
SMALL CAMPER TOWED BY TRUCK ALSO DESTROYED.
0840 PM TSTM WND DMG 4 N DRESDEN 36.34N 88.69W
10/18/2004 WEAKLEY TN LAW ENFORCEMENT
ROOF PARTIALLY TORN OFF OF HOUSE WITH NUMEROUS TREES
DOWN. REPORTED BY LAW ENFORCEMENT.
0845 PM HAIL HENDERSON 35.44N 88.65W
10/18/2004 0.75 INCH CHESTER TN EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY COUNTY EMA.
0850 PM TSTM WND DMG DYERSBURG 36.04N 89.38W
10/18/2004 DYER TN TRAINED SPOTTER
POWER LINES DOWN. REPORTED BY TRAINED SPOTTER.
0850 PM HAIL POCAHONTAS 36.26N 90.97W
10/18/2004 0.75 INCH RANDOLPH AR TRAINED SPOTTER
0903 PM TSTM WND DMG DYERSBURG 36.04N 89.38W
10/18/2004 DYER TN LAW ENFORCEMENT
UNCONFIRMED TORNADO WITH DAMAGE TO HOME AND ANOTHER
BUILDING. REPORTED BY LAW ENFORCEMENT.
0912 PM TORNADO 3 W PARIS 36.30N 88.36W
10/18/2004 HENRY TN LAW ENFORCEMENT
PROBABLE TORNADO RIPPED ROOF OF MANUFACTURING BUILDING.
0912 PM TSTM WND DMG 2 N PARIS 36.33N 88.31W
10/18/2004 HENRY TN FIRE DEPT/RESCUE
*** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR.
0913 PM HAIL WHEELER 34.58N 88.60W
10/18/2004 0.75 INCH PRENTISS MS TRAINED SPOTTER
0925 PM HAIL 2 SE COOTER 36.03N 89.78W
10/18/2004 1.00 INCH PEMISCOT MO AMATEUR RADIO
QUARTER SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR.
1010 PM TSTM WND DMG 4 NNE GIBSON 35.93N 88.81W
10/18/2004 GIBSON TN EMERGENCY MNGR
NUMEROUS TREES REPORTED KNOCKED DOWN BY GIBSON COUNTY EMA
BETWEEN MILAN AND TRENTON.
&&Local storm report, Oct 18, 10:30 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL MILAN 35.92N 88.75W
10/18/2004 1.75 INCH GIBSON TN EMERGENCY MNGR
1027 PM HAIL MILAN 35.92N 88.75W
10/18/2004 1.00 INCH GIBSON TN TRAINED SPOTTER
&&Local storm report, Oct 18, 11:53 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 5 SE FRIENDSHIP 35.86N 89.18W
10/18/2004 CROCKETT TN TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER LINES DOWNS JUST NORTH OF
THE TOWN OF CROCKETT MILLS.
&&Special weather statement, Oct 19, 2:35 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0235 AM CDT TUE OCT 19 2004 ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-190835- CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN- OBION TN- 0235 AM CDT TUE OCT 19 2004 TORNADO WATCH NUMBER 863 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... GREENE... LAWRENCE... MISSISSIPPI... POINSETT... RANDOLPH... IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... DYER... LAKE... LAUDERDALE... OBION... ARZ035-036-048-049-058-MSZ001>017-TNZ003-004-020-021-049>055-088>092- 190835- CRITTENDEN AR-CROSS AR-LEE AR-PHILLIPS AR-ST FRANCIS AR-ALCORN MS- BENTON MS-COAHOMA MS-DESOTO MS-ITAWAMBA MS-LAFAYETTE MS-LEE MS- MARSHALL MS-PANOLA MS-PONTOTOC MS-PRENTISS MS-QUITMAN MS-TATE MS- TIPPAH MS-TISHOMINGO MS-TUNICA MS-UNION MS-CARROLL TN-CHESTER TN- CROCKETT TN-DECATUR TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HARDIN TN- HAYWOOD TN-HENDERSON TN-HENRY TN-MCNAIRY TN-MADISON TN-SHELBY TN- TIPTON TN-WEAKLEY TN- 0235 AM CDT TUE OCT 19 2004 TORNADO WATCH NUMBER 863 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CRITTENDEN... CROSS... LEE... PHILLIPS... ST. FRANCIS... IN MISSISSIPPI... ALCORN... BENTON... COAHOMA... DESOTO... ITAWAMBA... LAFAYETTE... LEE... MARSHALL... PANOLA... PONTOTOC... PRENTISS... QUITMAN... TATE... TIPPAH... TISHOMINGO... TUNICA... UNION... IN TENNESSEE... CARROLL... CHESTER... CROCKETT... DECATUR... FAYETTE... GIBSON... HARDEMAN... HARDIN... HAYWOOD... HENDERSON... HENRY... MCNAIRY... MADISON... SHELBY... TIPTON... WEAKLEY...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:01 PM CDT | Tornado Warning | MEG | Obion | 44 min |
| Oct 18, 7:13 PM CDT | Tornado Warning | MEG | Lake | 47 min |
| Oct 18, 7:21 PM CDT | Tornado Warning | MEG | Chester, Henderson, McNairy | 24 min |
| Oct 18, 7:33 PM CDT | Tornado Warning | MEG | Weakley | 42 min |
| Oct 18, 7:42 PM CDT | Tornado Warning | MEG | Obion | 18 min |
| Oct 18, 7:42 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 48 min |
| Oct 18, 7:46 PM CDT | Tornado Warning | MEG | Dyer | 44 min |
| Oct 18, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 30 min |
| Oct 18, 8:11 PM CDT | Tornado Warning | MEG | Henry | 49 min |
| Oct 18, 8:14 PM CDT | Tornado Warning | MEG | Weakley | 31 min |
| Oct 18, 8:28 PM CDT | Tornado Warning | MEG | Dyer | 47 min |
| Oct 18, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 37 min |
| Oct 18, 8:53 PM CDT | Tornado Warning | MEG | Henry | 37 min |
| Oct 18, 8:59 PM CDT | Tornado Warning | MEG | Crockett, Gibson | 46 min |
| Oct 18, 9:14 PM CDT | Tornado Warning | MEG | Dyer | 16 min |
| Oct 18, 9:45 PM CDT | Tornado Warning | MEG | Gibson | 30 min |
| Oct 18, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 37 min |
| Oct 18, 10:04 PM CDT | Tornado Warning | MEG | Dyer | 41 min |
| Oct 18, 10:07 PM CDT | Tornado Warning | MEG | Henry | 8 min |
| Oct 18, 10:15 PM CDT | Tornado Warning | MEG | Gibson | 15 min |
| Oct 18, 10:16 PM CDT | Flash Flood Warning | MEG | Lake, Obion | 119 min |
| Oct 18, 10:22 PM CDT | Flash Flood Warning | MEG | Gibson | 113 min |
| Oct 18, 10:22 PM CDT | Tornado Warning | MEG | Carroll | 38 min |
| Oct 18, 10:29 PM CDT | Tornado Warning | MEG | Gibson | 16 min |
| Oct 18, 10:47 PM CDT | Tornado Warning | MEG | Crockett | 28 min |
| Oct 18, 11:00 PM CDT | Tornado Warning | MEG | Carroll | 45 min |
| Oct 18, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 33 min |
| Oct 19, 12:00 AM CDT | Flash Flood Warning | MEG | Carroll | 2 hr |
| Oct 19, 1:09 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 51 min |
| Oct 19, 1:48 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 42 min |
| Oct 19, 2:07 AM CDT | Flash Flood Warning | MEG | Carroll, Henderson, Madison | 113 min |
| Oct 19, 2:16 AM CDT | Flash Flood Warning | MEG | Hardin | 119 min |
| Oct 19, 2:51 AM CDT | Tornado Warning | MEG | Hardin | 9 min |
| Oct 19, 4:14 AM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 2 hr |
| Oct 19, 10:16 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 29 min |
| Oct 19, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 39 min |
| Oct 19, 3:03 PM CDT | Tornado Warning | MEG | Madison | 42 min |
| Oct 19, 3:15 PM CDT | Tornado Warning | MEG | Haywood | 15 min |
| Oct 19, 3:42 PM CDT | Tornado Warning | MEG | Chester, Henderson, Madison | 48 min |
| Oct 19, 3:48 PM CDT | Tornado Warning | MEG | Hardeman | 22 min |
| Oct 19, 4:24 PM CDT | Tornado Warning | MEG | Chester, McNairy | 51 min |
| Oct 19, 5:09 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 51 min |
| Oct 19, 5:59 PM CDT | Tornado Warning | MEG | Hardin | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.